DVT again!!

Hi all im new here :) I got a DVT and PE in 2006 after an accident to my leg left me less mobile was on warfarin for 6 months, all has been good until this week. ive got another DVT but its come on for no reason. I'm 28yrs old and my doctor has sent bloods off to see if there's something in my blood that makes me susceptible to them now as i am young. i'm annoyed and scared but lucky i got it checked out sooner rather than later. i'm on heparin injections for a week until my next appointment. would very much like my calf pain to do one so i can get on with my life and go back to work!

7 Replies

  • aww i was the same as u. had first clot and pe at 16. was on warfarin 6 months and then had another and another. they did a test and found i am factor v lieden so on warfarin for life. hope they find whats wrong with you. take it easy xx

  • I've just found out last week I've got a 5th Blood clot even though I had been on Warfarin since May 2013. Hospital think the warfarin was making my condition worse. They stopped the tablets now I am on injections for two months and I got to wait to see a haematologist to have a test to find out why it is still happening to me!!

  • Take a look at the Hughes syndrome Web site on here it might be able to explain a few things.

  • Hi,

    I had a DVT a few months ago and had heparin injections daily for a couple of weeks whilst waiting to see a consultant. It’s like your stomach being used as a dartboard! I’m sorry to hear about your problems. I did a lot of exercise – biking especially – which I think helped disperse my blood clot. I refused warfarin because of the INR instability and the need for blood tests. I was eventually put on riveroxiban – a relatively new drug - for 3 months, which I found fine. No side effects of any consequence and because it acts differently there is no need for blood tests to stabilise INR so life can seem a bit more normal. Might be worth you asking about it.

  • thank you for your replies :) i don't feel so alone now!! its been hard explaining how/why ive got it. yes Rousseau my tummy is tender i hate the injections they hurt. i am active i walk every where and have an active job so being stuck resting is getting me down. loves xx

  • Hi wild cat

    I had 2 DVT's this year, now thought to be caused by sero-negative APS. The swelling & pain are awful aren't they!

    The dvt nurse gave me some good tips - get your stocking on as soon as you wake up. They are horrid things I know, but will keep the swelling down & make you more comfortable.

    Also put your leg up as much as possible, if you can find a comfy stool or similar. This aids the blood flow back up the leg.

    Obviously you need to keep active, when you are able. But I think if you can do these things initially after the clot it will speed your recovery.

    Very best wishes. X

  • Hi roobarb, I didn't get given any stockings?? I've been resting now for 5 days the pain has subsided but not the swelling. Does that mean you are on warfarin for life? Im really hoping my bloods come back ok on Monday but il keep u updated :) xx

You may also like...